# SDR CA190521024

- Difficulty date: April 29, 2019
- Submitted: August 17, 2020
- Operation: General aviation
- Make and model: Bolkms BK117B2
- Aircraft time: 11,460 hours
- Engine: Lyc LTS101750B1
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Chip Detector
- Condition: Activated
- Location: Engine
- Part time: 9,392 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN) THE CREW WAS JUST FINISHING UP THE COLLECTIVE PITCH STOP CHECK WHEN ENG #2 CHIP ILLUMINATED. CONDUCTED THE ENG CHIP PROCEDURE AS LISTED IN THE QRH. CHIP DID NOT CLEAR AFTER FIRST ATTEMPT OF PULSE CHIP DETECTOR SYSTEM. ADVISED ATC OF SITUATION AND REQUESTED RETURN TO BASE. CARRIED OUT THE SINGLE ENGINE EMERGENCY SHUTDOWN PROCEDURE AS PER QRH. DECLARED THE EMERGENCY, ADVISED PASSENGERS AND THE ELC. LANDED ON TAXI WAY ALPHA. AIRCRAFT WAS IMMEDIATELY TOWED ONTO THE RAMP.   CHIPS FOUND ON 2/3 BEARING DETECTOR. CLASSIFIED AS CATEGORY MINOR AS PER THE ENGINE MAINTENANCE MANUAL- SUSPECT CARBON. SCAVENGE CHIP DETECTOR ALSO CHECKED AND ALSO CLASSIFIED A CATEGORY MINOR- SUSPECT TO BE CARBON AS PER THE ENGINE MAINTENANCE MANUAL. NO METALLIC DEBRIS FOUND. CHIP DETECTORS CLEANED AND RE-INSTALLED. HELICOPTER GROUND RUN AND LEAK CHECK CARRIED OUT.   *NOTE. THE ENGINE WAS REPLACED 1.4 AIRTIME HOURS EARLIER. IT HAD JUST RETURNED FROM A SERVICE CENTRE WITH 1800 HOUR HOT SECTION AND ACCESSORY GEARBOX INSPECTIONS CARRIED OUT PRIOR TO THE INSTALLATION. (TC# 20190521024)
